Flood, Northwest
- When
- November 13, 5:00 PM AST to 6:30 PM AST
- Where
- Northwest County, Countywide
- Reported by
- EMERGENCY MANAGER
Heavy rains occurred over the northwest sections of Puerto Rico causing urban and small stream flooding. Small streams in Camuy and San Sebastian went out of their banks.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Heavy rains occurred over the northwest sections of Puerto Rico causing urban and small stream flooding. Small streams in Camuy and San Sebastian went out of their banks. A car with his occupant was carried away by a small stream in Camuy but he was later rescued unharmed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 13, 3:54 PM AST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 354 PM AST WED NOV 13 2002 SHOWERS AND THUNDERSTORMS BECAME NUMEROUS ACROSS PORTIONS OF INTERIOR PUERTO RICO BY MIDDAY TODAY. THIS ACTIVITY WILL LIKELY HOLD ON UNTIL ABOUT SUNSET BEFORE DIMINISHING. ACTIVITY NORTH OF AREA WILL STAY NORTH OF AREA OVERNIGHT...WITH ONLY THE TYPICAL ISOLATED TO SCATTERED SHRA EXPECTED OVERNIGHT. LOW NORTHEAST OF AREA WILL CONTINUE TO PULL NORTHWEST AND AWAY FROM THE AREA OVERNIGHT AND THURSDAY. WINDS WILL TURN SOUTHEASTERLY IN RESPONSE...SETTING UP THE BEST CHANCE OF SHRA/TSRA THURSDAY OVER THE NORTH HALF OF PUERTO RICO. POPS ARE CONFIGURED AS SUCH. DO NOT ANTICIPATE AS WIDESPREAD CONVECTION AS WE HAVE SEEN THE PAST FEW DAYS. THIS IS DUE TO THE FACT THAT MOISTURE IS EXPECTED TO DECREASE SLIGHTLY...AND THE SHORTWAVE TROUGH IS EXPECTED TO FLATTEN OUT WITH A WEAK UPPER LEVEL RIDGE BUILDING IN OVER THE AREA BY TOMORROW AFTERNOON. MADE ONLY VERY MINOR CHANGES TO REST OF ZFP. MARINE: NORTHEAST SWELLS EXPECTED TO INCREASE ACROSS LOCAL WATERS OVERNIGHT AND THURSDAY. THESE SWELLS ARE SHORTER IN PERIOD (AROUND 10 SECONDS) AS COMPARED TO RECENT SWELL EVENT. STILL...BREAKING WAVES MAY REACH 7 TO 8 FEET ON ANY NORTHEAST FACING COASTLINES. ADDRESSED THIS IN THE SWS. LOW NORTHEAST OF AREA WILL MERGE TOMORROW WITH A STRONGER LOW JUST EAST OF NOVA SCOTIA. THIS LOW WILL CHURN UP A SET OF NORTHWESTERLY SWELLS POISED TO ENTER LOCAL WATERS ON SATURDAY...INCREASING SEAS TO POTENTIAL SCA CRITERIA (7FT). EQUIPMENT: NO PROBLEMS AT THIS TIME. .SJU... .PR...NONE. .VI...NONE. DG WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY ...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT: HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
PRZ001>013-VIZ001-002-AMZ710>750-141400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST WED NOV 13 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... AN AREA OF DISTURBED WEATHER NORTHEAST OF PUERTO RICO HAS ENTERED TO THE ADJACENT ATLANTIC COASTAL WATERS THIS MORNING. THIS ACTIVITY IS MOVING SLOWLY SOUTHWEST TOWARDS PUERTO RICO AND MAY AFFECT THE LOCAL ISLANDS BY THIS AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE INTERIOR...WEST AND SOUTH SECTIONS OF PUERTO RICO PRODUCED BY THE DIURNAL HEATING...SEA BREEZES AND OROGRAPHIC EFFECTS. LOCALIZED HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING WILL OCCUR AT SOME LOCATIONS...BUT MAY BE WIDESPREAD IF THIS AREA OF DISTURBED WEATHER INTERACT WITH THE ISLAND LOCAL EFFECTS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. .THURSDAY THROUGH MONDAY... SEAS CONDITIONS ARE EXPECTED TO DETERIORATE FROM THURSDAY THROUGH SATURDAY. SEAS UP TO 7 FEET MAY OCCUR ON FRIDAY. SMALL CRAFT AND HEAVY SURF ADVISORIES MAY BE REQUIRED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL AND WESTERN AREAS OF PUERTO RICO DURING THE AFTERNOON HOURS WITH A SLIGHT INCREASE ON FRIDAY THROUGH SUNDAY. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN A FEW AREAS EACH AFTERNOON. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... AN AREA OF DISTURBED WEATHER NORTH OF THE U.S. VIRGIN ISLANDS HAS ENTERED TO THE ADJACENT ATLANTIC COASTAL WATERS THIS MORNING. THIS ACTIVITY IS MOVING SLOWLY SOUTH SOUTHWEST TOWARDS THE LOCAL ISLANDS TO AFFECT THE LOCAL ISLANDS BY THE LATE MORNING AND EARLY AFTERNOON HOURS. LOCALIZED HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING MAY OCCUR AT SOME LOCATIONS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. .THURSDAY THROUGH MONDAY... SEAS CONDITIONS ARE EXPECTED TO DETERIORATE FROM THURSDAY THROUGH SATURDAY. SEAS UP TO 7 FEET MAY OCCUR ON FRIDAY. SMALL CRAFT AND HEAVY SURF ADVISORIES MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. 55 ROCHE
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2002Every state in 2002This day in weather historyWarnings in Puerto Rico, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321703, 5321704.